Welcome, Guest. Please login or register.
December 13, 2019, 01:09:05 am

Login with username, password and session length


Members
Stats
  • Total Posts: 750030
  • Total Topics: 63023
  • Online Today: 295
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 1
Guests: 264
Total: 265

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Juluca issues, anyone else?  (Read 881 times)

0 Members and 1 Guest are viewing this topic.

Offline harleydave

  • Standard
  • Member
  • Posts: 4
Juluca issues, anyone else?
« on: July 26, 2019, 05:36:04 pm »
Hello all-

I've been on Juluca for 4 months now and am finding some of the side effects to be troublesome. Am I alone? I was on a combo of Prezista, Truvada and Norvir for many years and was pretty good at holding my viral load below 50, T-cells around 500. The reason for the switch was primarily to give my body a break from the Nuke drugs and he was concerned about about my usually elevated triglycerides. Test results just came back, VL is 29, T-cells 409, so it appears to be non-inferior to my previous combo. Metabolic all OK except for an ALT of 52, which is just slightly high. I really hate the way I am feeling though. Falling asleep and staying asleep is one issue. Another is the jittery and slightly dizzy feeling all day long. Sometimes I feel a panic and my heart starts racing for no reason at all.  It go so bad I went into my primary care for an EKG, which was normal. I also get a tight, burning sensation from my neck across my shoulders and down my arms. Almost like the feeling of when you worked out too hard, but I haven't. I feel some muscle weakness in my right hand sometimes as well. Going in next week and will probably be asking to go back to my old combo. I haven't felt like my usual energetic self since taking Juluca. This ain't my first rodeo...I have taken everything under the sun since my pos diagnosis in 1991...have taken AZT, Ddc, DDi, Norvir, Saquinivir, Reyataz, Kaletra, Prezista, Truvada. NNRTI's and INSTI's are new to me, so maybe my body is just adjusting and it'll get better? I sure hope so, or I'm bailing on Juluca...

Best,
Dave

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 13,927
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Juluca issues, anyone else?
« Reply #1 on: July 26, 2019, 05:48:58 pm »
Welcome to the forum, sorry to hear about the sleep issues.

Could be the dolutegravir by the sounds of it, problem is in this combo "Juluca" it has to be taken with food if I'm not mistaken, otherwise from personal dolutegravir experience  I would have said skip the food.

You could try if not already taking the meds in the AM to reduce the issue.

Anyhow, whatever you do, please keep your doctor updated and, see what they think.

Best, Jim

https://www.poz.com/article/morning-dosing-tivicay-may-ease-insomnia-side-effect
« Last Edit: July 26, 2019, 06:12:14 pm by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline harleydave

  • Standard
  • Member
  • Posts: 4
Re: Juluca issues, anyone else?
« Reply #2 on: July 26, 2019, 05:53:34 pm »
Thanks Jim!

Yes, good idea...I will try taking it in the am with breakfast, hope it helps!

Best, Dave


Offline Jim Allen

  • Administrator
  • Member
  • Posts: 13,927
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Juluca issues, anyone else?
« Reply #3 on: July 26, 2019, 06:10:31 pm »
You're welcome.

Keep us posted, hopefully it settles.

Personally once I settled into it, I found dolutegravir to be great but it's not everyone's cup of tea.
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline Brad711

  • Member
  • Posts: 10
Re: Juluca issues, anyone else?
« Reply #4 on: August 02, 2019, 03:01:34 pm »
I've been on Juluca now for 6 months.. just had my blood work taken and should get my results next week I hope. The 3 month check up was good.   I've had no side effects so far with Juluca.   I normally taken in the mornin with my breakfast, which usually consists of a bowl of cereal to take it with.  Hope the results come back good on my next blood work to see how its going on my system.

Offline Brad711

  • Member
  • Posts: 10
Re: Juluca issues, anyone else?
« Reply #5 on: August 07, 2019, 05:18:17 pm »
just got my 6 month check up results since being on Juluca and all is well.  Phew.. Only my LDL Cholesterol was high at 114 but much lower then last check up. So continuing to loose weight is helping lower that.

Offline harleydave

  • Standard
  • Member
  • Posts: 4
Re: Juluca issues, anyone else?
« Reply #6 on: August 11, 2019, 05:04:47 pm »
Hello all-
Well, the prickly, burning sensation in my arms, jitteriness and insomnia stopped when my doc switched me from Juluca to Tivicay/Descovy. He believed that it was the Edurant (rilpivirine) component of Juluca that was the cause and that after nearly 5 mos. things shouldn't be so bad. Just had my VL done at day 12 on Tivicay/Descovy combo and now down to <20...yay! Feel like my old self again!   8)

Offline harleymc

  • Member
  • Posts: 1,295
Re: Juluca issues, anyone else?
« Reply #7 on: August 13, 2019, 02:02:09 am »
From one Harley to another....

WELL DONE

Offline harleydave

  • Standard
  • Member
  • Posts: 4
Re: Juluca issues, anyone else?
« Reply #8 on: August 14, 2019, 04:17:08 pm »
harleymc  It's sure is nice to not have those jittery side effects while riding my bike! ;D One thing I've learned is that if you are really not feeling right, it's best to have a frank discussion with your doc sooner rather than later. HIV meds behave differently in different folks. Was glad to keep the Dolutegravir. It's my first integrase inhibitor. For the last 28 yrs it's been all NRTI's and PI's. It's working well with Descovy and if any resistance comes up hopefully I'll be able to use Bictegravir(in Biktarvy) down the road. 8)

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.